MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BIOPSY VALVE

AIZU OLYMPUS CO., LTD. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, there was bacteria noted on the suction button and forceps stopper.Cleaning and disinfection method was performed according to the instruction manual.The buttons are also ultrasonically cleaned.It was reported that after retesting, no bacteria was detected when tested under the same conditions.The facility uses the oer-3 and oer-4 for reprocessing.There was no reports of patient infection or harm associated with this event.
 
Additional Manufacturer Narrative
Establishment name (b)(6).Related patient identifiers: (b)(6).Olympus is in contact with the customer to obtain additional information regarding this event including offering in-servicing services.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the customer provided cleaning disinfection and sanitization (cds) practices (see b5), results of third-party testing (see b6), the legal manufacturer's final investigation, as well as corrections to b3, b5, and b6.Corrections to b3, b5, b6: the information included in these field were inadvertently omitted from the initial medwatch report.The legal manufacture reviewed the customer provided cds practices of the subject device and noted the following deviation from the device instructions for use (ifu): the acecide check has not been implemented each time, but in the morning.The device history record was unable to be reviewed for this device since the lot number was not provided.Olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The reported event was not confirmed as the scope was not microbiologically tested by olympus.However, based on the results of the investigation its likely the customer¿s reprocessing was insufficient as the customer deviated from the instructions for use.A final root cause was unable to be identified.The following is included in the device ifu: ¿if the endoscope is not cleaned meticulously, effective disinfection or sterilization may not be possible.Clean the endoscope and accessories thoroughly before disinfection or sterilization to remove microorganisms or organic material that could reduce the efficacy of disinfection or sterilization.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The user provided their cleaning disinfection and sanitization (cds) practices of the subject device.The start of precleaning was immediately conducted after the procedure and water was aspirated through the instrument/suction channel with a suction pump.Additionally, the air/water channel was flushed with water and air using mh-948.The device was manually processed within an hour after the procedure and the accessories were without abnormality.The device passed a leak test.The detergent solution used was product d and the brush points included: instrument channel, suction channel, air/water valve/suction valve, and biopsy valve.The customer used a product d -aer/ewd.The detergent solution and disinfects used were product a.All channels were connected with tubes when the endoscope was set up with the aer/ ewd.The disinfectant was expired and did not meet the minimum effective concentration.The aceside check only occurred in the morning.The water filter was replaced within the specific period.The water filter was last replaced on 28oct2022.The rinse water treatment system was without abnormality.After disinfection of the device, it was wiped with a clean towel, and it was dried using the aer/ewd.The device was stored without a drying cabinet.The accessories were stored in a box instead of a storage box.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16030895
Report Number9610595-2022-05933
Device Sequence Number7193272
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB-358
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown